Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 15, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Dec 16, 2006, 9:56 AM CST for 9 counties in North Dakota. It took effect at Dec 16, 2006, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2006, 9:56 AM CST (15:56 UTC)
- In effect from
- Dec 16, 2006, 12:00 PM CST
- Expired
- Dec 16, 2006, 8:45 PM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2784 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 161556 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 956 AM CST SAT DEC 16 2006 ...WEST WINDS WILL INCREASE THIS AFTERNOON IN THE DEVILS LAKE BASIN... .WEST WINDS WILL GUST OVER 40 MPH THIS AFTERNOON THROUGH THIS EVENING IN THE DEVILS LAKE BASIN SOUTH INTO BARNES COUNTY. THESE STRONG WINDS WILL PERSIST THROUGH THE EVENING HOURS...BEFORE SUBSIDING BEFORE MIDNIGHT. LOW PRESSURE WILL MOVE NORTH OF THE INTERNATIONAL BORDER...AND A STRONG PRESSURE GRADIENT WILL DEVELOP PRODUCING STRONG WINDS. NDZ006-007-014-015-024-026-028-038-054-170300- /O.NEW.KFGF.WI.Y.0015.061216T1800Z-061217T0300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 956 AM CST SAT DEC 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. WEST WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP IN THE DEVILS LAKE BASIN SOUTH INTO BARNES COUNTY BY 1 PM. THESE STRONG WINDS WILL PERSIST THROUGH THE EVENING HOURS...BEFORE SUBSIDING AROUND 9 PM. LOW PRESSURE MOVING NORTH OF THE INTERNATIONAL BORDER WILL WEAKEN OVERNIGHT...AND WINDS WILL SLOWLY SUBSIDE INTO THE 20 TO 25 MPH RANGE BEFORE MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DK
2 follow-up statements
000 WWUS73 KFGF 162056 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 256 PM CST SAT DEC 16 2006 ...STRONG WEST WINDS WILL CONTINUE THROUGH THIS EVENING IN THE DEVILS LAKE BASIN... .WEST WINDS WILL CONTINUE TO GUST OVER 40 MPH THROUGH THIS EVENING IN THE DEVILS LAKE BASIN SOUTH INTO BARNES COUNTY. THESE STRONG WINDS WILL PERSIST THROUGH THE EVENING HOURS...BEFORE SUBSIDING BEFORE MIDNIGHT. LOW PRESSURE WILL MOVE NORTH OF THE INTERNATIONAL BORDER...AND A STRONG PRESSURE GRADIENT WILL DEVELOP PRODUCING STRONG WINDS. NDZ006-007-014-015-024-026-028-038-054-170300- /O.CON.KFGF.WI.Y.0015.000000T0000Z-061217T0300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 256 PM CST SAT DEC 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. WEST WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE IN THE DEVILS LAKE BASIN SOUTH INTO BARNES COUNTY THROUGH THIS EVENING. THESE STRONG WINDS WILL SLOWLY SUBSIDE AFTER 9 PM...BUT STILL BLOW BETWEEN 20 TO 25 MPH THROUGH THE NIGHT. LOW PRESSURE MOVING NORTH OF THE INTERNATIONAL BORDER WILL WEAKEN OVERNIGHT...AND WINDS WILL SUBSIDE BY LATE TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DK
000 WWUS73 KFGF 170245 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 845 PM CST SAT DEC 16 2006 NDZ006-007-014-015-024-026-028-038-054-170345- /O.CAN.KFGF.WI.Y.0015.000000T0000Z-061217T0300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 845 PM CST SAT DEC 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. WEST WINDS IN THE DEVILS LAKE BASIN SOUTHWARD TO VALLEY CITY HAVE DIMINISHED TO BELOW ADVISORY LIMITS. WEST WINDS WILL REMAIN 20 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH THROUGH THE EVENING BEFORE DIMINISHING FURTHER BY MORNING. $$ DTR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Dec 16, 9:38 AM CST, 18 minutes earlier.
Area forecast discussion, Dec 16, 9:38 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
938 AM CST SAT DEC 16 2006
.UPDATE...
THE MAIN CHALLENGE FOR TODAY WILL BE WIND POTENTIAL. UPPER LOW AND
SFC LOW ARE VERTICALLY STACKED WEST OF LAKE WINNIPEG THIS MORNING.
WESTERLY FLOW TO THE SOUTH OF LOW WILL INCREASE DURING THE DAY
INTO THE EVENING AS THE LOW MOVES EAST AND FILLS. THERE WILL BE
AN INCREASED MIXED LAYER TO AROUND 850MB WITH UNIDIRECTIONAL
WESTERLY FLOW WITH NEARLY 50KT TO MIX AFTER 18Z IN THE DEVILS LAKE
BASIN SOUTH TO AROUND BARNES COUNTY. THE BEST COLD ADVECTION WILL
BE OFF THE SURFACE...BUT WITH ADIABATIC LAYER AND UNIDIRECTIONAL
FLOW...ALONG WITH DRYING ON WATER VAPOR AND DEEP LAYERED Q VECTOR
CONVERGENCE SHOULD HELP WINDS MIX TO SFC. THEREFORE...WE WILL BE
ISSUING A WIND ADVISORY FOR THE DEVILS LAKE BASIN FROM 18Z-03Z.
WITH THE WESTERLY FLOW NOT FAVORING VALLEY LOCATIONS...WE WILL NOT
ISSUE AN ADVISORY TO THE EAST BUT MONITOR POTENTIAL. TEMPS WILL BE
WARMEST IN THE SOUTH AND BE NEARLY STEADY IN THE NORTH WITH COLD
ADVECTION MOVING IN.
WE WILL BE ISSUING NPW AND UPDATED GRIDS BY 10 AM.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR NDZ006-NDZ007-
NDZ014-NDZ015-NDZ024-NDZ026-NDZ028-NDZ038-NDZ054.
MN...NONE.
&&
DKHazardous weather outlook, Dec 16, 7:12 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 712 AM CST SAT DEC 16 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171315- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 712 AM CST SAT DEC 16 2006 ...GUSTY WINDS WILL BE POSSIBLE FOR THIS AFTERNOON ACROSS PARTS OF NORTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...LATE THIS MORNING AND THIS AFTERNOON GUSTY WEST WINDS WILL BE POSSIBLE OVER PARTS OF NORTHEAST NORTH DAKOTA OR DEVILS LAKE BASIN THIS AFTERNOON. WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE ROUGHLY WEST OF A LINE FROM WALHALLA TO MCVILLE NORTH DAKOTA. SHOULD STRONGER WINDS OCCUR...THEN A WIND ADVISORY MAY BE NEEDED. A COLD FRONT OVER NORTHWEST NORTH DAKOTA WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON. GUSTY WIND ARE EXPECTED AFTER FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.